0

I received a Word document with Bulgarian text. When I copy-paste it to our web based CMS some letters change (possibly to Russian??).

If I copy and paste special (from Word 2003 to Word 2003 as unformatted Unicode), some letters change as well!

So I think that the document I received is not in Unicode but uses some Bulgarian code page. I already set the language to Bulgarian in both documents but that didn't help.

  • Can I confirm that the original doc is not in unicode (and if so, how)?
  • Can I convert it to Unicode (and is so, how)?
  • Is that likely to solve the problem or am I on the wrong track?
  • 2
    What happens if you copy and paste the code into WordPad? And NotePad? Does the same error persist? – Dave Oct 21 '13 at 13:57
  • coolutils.com/Word-to-Unicode – Dave Oct 21 '13 at 14:03
  • @DaveRook: yes, in Notepad we see the exact same problem. Even changing the font to Arial Unicode MS within Word 2003 triggers the problem. I'll see if I can try the tool. Already contacted my Bulgarian ex colleague as well. – RubenGeert Oct 21 '13 at 14:13
1

OK, so now I know...

The letters don't really change: they have different visual representations but they are still the same letters. This is known as manuscript style versus print style. The text looks different but hasn't actually changed.

Your Answer

By clicking "Post Your Answer", you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.